MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: wide local excision.Event description: it was noticed during the case that there were a few significant red marks (potential burn) to the skin next to the incision under the armpit.The surgeon made sure that the voyant jaws / metal section between jaws and plastic shaft were not in contact with this section of skin at any point during the case.The only part of the voyant device that came into contact with the skin was the plastic shaft.They were taking the sentinel nodes at the time the mark was seen.Unfortunately, the cable was cut off the device so was not able to be returned.I was not allowed to take a picture (trust policy) of the marks, but i have drawn a diagram of what it looked like.The larger incision is 2mm wide x 12mm long and the 2 smaller marks were 3mm wide x 4mm long.Additional information received from applied medical representative via email 18oct22: patient is okay, the surgeon couldn¿t really resolve the situation, they closed the incision as normal and the injury/mark will need to looked at to make sure it doesn¿t get any worse.Intervention: the surgeon couldn¿t really resolve the situation, they closed the incision as normal and the injury/mark will need to looked at to make sure it doesn¿t get any worse.Patient status: patient is okay.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: wide local excision.Event description: it was noticed during the case that there were a few significant red marks (potential burn) to the skin next to the incision under the armpit.The surgeon made sure that the voyant jaws / metal section between jaws and plastic shaft were not in contact with this section of skin at any point during the case.The only part of the voyant device that came into contact with the skin was the plastic shaft.They were taking the sentinel nodes at the time the mark was seen.Unfortunately, the cable was cut off the device so was not able to be returned.I was not allowed to take a picture (trust policy) of the marks, but i have drawn a diagram of what it looked like.The larger incision is 2mm wide x 12mm long and the 2 smaller marks were 3mm wide x 4mm long.Additional information received from applied medical representative via email (b)(6)2022: patient is okay, the surgeon couldn¿t really resolve the situation, they closed the incision as normal and the injury/mark will need to looked at to make sure it doesn¿t get any worse.Intervention: the surgeon couldn¿t really resolve the situation, they closed the incision as normal and the injury/mark will need to looked at to make sure it doesn¿t get any worse.Patient status: patient is okay.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15696972
Report Number2027111-2022-00791
Device Sequence Number17847933
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)250406(30)01(10)1449493
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model NumberEB217
Device Catalogue Number101475458
Device Lot Number1449493
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Other;
Patient SexUnknown